Alert archive / Florida / Special Weather Statements in 2011

Special Weather Statement, NWS Miami, FL

June 24, 2011Collier County, Florida

NWS Miami, FL issued this special weather statement at Jun 24, 2011, 4:04 PM EDT for Collier County, Florida. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 24, 2011, 4:04 PM EDT (20:04 UTC)
Expired
Jun 24, 2011, 4:30 PM EDT
In force
26 min
Issued by
NWS Miami, FL

County Collier County, FL

The radar

The Miami radar (KAMX), 85 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 8.1 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2011-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1859 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2011-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1859 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
782 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
-8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

688 
WWUS82 KMFL 242004
SPSMFL

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
404 PM EDT FRI JUN 24 2011

FLZ070-071-242030-
INLAND BROWARD COUNTY FL INLAND COLLIER COUNTY FL 
404 PM EDT FRI JUN 24 2011

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  EXTREME SOUTHWESTERN BROWARD COUNTY 
  EAST CENTRAL COLLIER COUNTY 

* UNTIL 430 PM EDT

* AT 400 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM 4 MILES SOUTH OF MILE MARKER 60 ON ALLIGATOR   
  ALLEY...AND WAS NEARLY STATIONARY.

* THE STORM WILL AFFECT...
  MILE MARKER 60 ON ALLIGATOR ALLEY...
  AND SURROUNDING COMMUNITIES.

FREQUENT LIGHTNING...GUSTY WINDS FROM 45 T0 55 MPH...UP TO 
NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE 
ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN 
FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS 
CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED 
SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM 
PASSES.

LAT...LON 2624 8089 2602 8086 2602 8125 2621 8124
TIME...MOT...LOC 2003Z 257DEG 6KT 2612 8105

$$

85-GIBBS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jun 24, 2:51 PM EDT, 1 hour 13 minutes earlier.

Area forecast discussion, Jun 24, 2:51 PM EDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
251 PM EDT FRI JUN 24 2011

.DISCUSSION...A WEAK RIDGE OF HIGH PRESSURE WILL CONTINUE TO
EXTEND INTO SOUTH OR CENTRAL FL FROM THE ATLANTIC THROUGH THE
WEEKEND. A MID TO UPPER LVL TROUGH WILL ALSO REMAIN OVER THE
REGION INTO EARLY NEXT WEEK. THIS WILL KEEP S FL IN A LIGHT TO
MODERATE SOUTH TO SOUTHEAST FLOW WITH SEA BREEZES AND OUTFLOW
BOUNDARIES BEING THE MAIN CATALYST FOR CONVECTION UNDER STRONG
DIURNAL HEATING. CONDITIONS WILL REMAIN MOIST WITH PWATS AT OR
NEAR 2" FOR THE NEXT FEW DAYS, AND WITH VERY LITTLE TO NO
CONVECTIVE INHIBITION SCT TO NUM STORMS CAN BE EXPECTED EACH
AFTERNOON OVER THE MAINLAND WITH SCT SHRA/TSRA OVER THE COASTAL
WATERS EACH NIGHT AND MORNING. LIGHT WINDS THROUGH THE LOWEST
10KFT WILL ALSO LEAD TO A CHANCE OF WATERSPOUTS AGAIN SAT MORNING.

INTO THE EXTENDED...NEAR CLIMO/SCT POPS EACH AFTERNOON WITH WARM
AND MUGGY CONDITIONS FORECAST EACH DAY INTO MID TO LATE WEEK. HOWEVER
THE ECMWF AND GFS DOES INDICATE A SLIGHTLY DRIER PATTERN INTO LATE
NEXT WEEK AS AN UPPER LVL RIDGE (DIFFERENT STRENGTHS IN DIFFERENT
MODELS) BUILDS INTO THE AREA.

&&

.AVIATION...SCATTERED SHOWERS AND THUNDERSTORMS HAVE STARTED TO DEVELOP ACROSS
INTERIOR SECTIONS OF SOUTH FLORIDA AS WELL AS KAPF. THESE THUNDERSTORMS
WILL CONTINUE THROUGHOUT THIS AFTERNOON INTO THIS EVENING. SOME OF
THESE THUNDERSTORMS WILL ALSO AFFECT THE EAST COAST TERMINALS SO
VCTS WAS LEFT IN THROUGH THE EARLY EVENING HOURS. WINDS SPEEDS
WILL REMAIN BETWEEN 10 TO 15 KNOTS THIS AFTERNOON OUT OF THE SOUTH
SOUTHEAST BEFORE DIMINISHING THIS EVENING. WIND SPEEDS WILL THEN
INCREASE AGAIN LATE SATURDAY MORNING WITH SCATTERED SHOWERS AND
THUNDERSTORMS RETURNING AS WELL ALONG THE EAST AND WEST COAST
SEA BREEZES. /CWC

&&

.MARINE...A LIGHT TO MODERATE SOUTH TO SOUTHEAST FLOW IS EXPECTED
TO REMAIN OVER THE AREA THROUGH THE PERIOD AS AN ATLANTIC RIDGE OF
HIGH PRESSURE EXTENDS INTO THE PALM BEACHES AND LAKE REGION OR TO
POINTS NORTH. AS THE RIDGE BUILDS NORTH OF SOUTH FLORIDA WINDS
WILL INC INTO THE 10 TO 15KT RANGE NEXT WEEK WHICH WILL CAUSE SEAS
TO BUILD SLIGHTLY.

&&

.FIRE WEATHER...RH VALUES WILL REMAIN OUT OF CRITICAL LVLS THOUGH
THE PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  80  90  80  89 / 40 60 40 50
FORT LAUDERDALE  80  90  79  89 / 40 60 30 40
MIAMI            80  91  79  89 / 40 50 30 50
NAPLES           75  91  75  92 / 30 50 30 50

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

DISCUSSION/MARINE...04/AT
AVIATION/RADAR/FIRE...55/CWC
Hazardous weather outlook, Jun 24, 2:08 PM EDT, 1 hour 56 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
208 PM EDT FRI JUN 24 2011

FLZ063-066>075-168-172>174-250400-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
208 PM EDT FRI JUN 24 2011

...FREQUENT LIGHTNING/TORRENTIAL RAIN/GUSTY WIND POTENTIAL IN THUNDERSTORMS...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...REST OF TODAY AND TONIGHT

THUNDERSTORMS: NUMEROUS THUNDERSTORMS ARE FORECAST TO DEVELOP
TODAY...FOCUSED OVER THE INTERIOR WITH SCATTERED THUNDERSTORMS
ALONG THE COASTS. A FEW OF THE THUNDERSTORMS WILL LIKELY PRODUCE
FREQUENT LIGHTNING STRIKES...TORRENTIAL RAINFALL...AND GUSTY
WINDS.

WIND: STRONG WIND GUSTS OF 40 TO 50 MPH ARE POSSIBLE IN THE
STRONGEST THUNDERSTORMS TODAY.

FLOODING: A FEW THUNDERSTORMS WILL PRODUCE TORRENTIAL
RAINFALL...AND DUE TO SLOW MOVEMENT OF THE STORMS TODAY...STREET
FLOODING AND FLOODING OF LOW LYING AREAS WILL BE POSSIBLE.

RIP CURRENTS: THERE IS A SLIGHT RISK OF RIP CURRENTS AT THE LOCAL
ATLANTIC BEACHES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS ARE EXPECTED TO DEVELOP EACH DAY...WITH THE PRIMARY
RISK BEING LIGHTNING STRIKES...GUSTY WINDS AND HEAVY DOWNPOURS.

.SPOTTER INFORMATION STATEMENT...

WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER
INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, HAIL AND
FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
MIAMI.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

In the hours before

Special weather statement, Jun 24, 3:39 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
339 PM EDT FRI JUN 24 2011

FLZ071-073-242015-
INLAND BROWARD COUNTY FL INLAND MIAMI-DADE COUNTY FL
339 PM EDT FRI JUN 24 2011

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHWESTERN BROWARD COUNTY
  EXTREME NORTHWESTERN MIAMI-DADE COUNTY

* UNTIL 415 PM EDT

* AT 336 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM 12 MILES SOUTHEAST OF MICCOSUKEE SERVICE
  PLAZA...AND MOVING NORTHEAST AT 5 MPH.

* THE STORM WILL AFFECT...
  RURAL SOUTHWESTERN BROWARD COUNTY
  AND SURROUNDING COMMUNITIES.

FREQUENT LIGHTNING...GUSTY WINDS FROM 45 T0 55 MPH...UP TO
NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE
ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN
FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS
CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
PASSES.

LAT...LON 2618 8084 2616 8054 2594 8066 2596 8087
TIME...MOT...LOC 1939Z 208DEG 4KT 2601 8076

85-GIBBS
Special weather statement, Jun 24, 3:50 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
350 PM EDT FRI JUN 24 2011

FLZ073-074-242015-
INLAND MIAMI-DADE COUNTY FL METROPOLITAN MIAMI DADE FL
350 PM EDT FRI JUN 24 2011

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL MIAMI-DADE COUNTY

* UNTIL 415 PM EDT

* AT 342 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM NEAR THE HAMMOCKS...AND MOVING NORTHEAST AT 5
  MPH.

* THE STORM WILL AFFECT...
  INTERSECTION KROME AND KENDALL DRIVE...
  THE HAMMOCKS...
  AND SURROUNDING COMMUNITIES.

FREQUENT LIGHTNING...GUSTY WINDS FROM 45 T0 55 MPH...UP TO
NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE
ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN
FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS
CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
PASSES.

LAT...LON 2575 8049 2569 8033 2553 8047 2561 8057
TIME...MOT...LOC 1949Z 243DEG 5KT 2564 8045

85-GIBBS
Local storm report, Jun 24, 3:58 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
358 PM EDT FRI JUN 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0352 PM     TSTM WND GST     CORAL SPRINGS           26.27N 80.27W
06/24/2011  E50 MPH          BROWARD            FL   PUBLIC

            AT 352 PM EDT...A MEMBER OF THE PUBLIC ON UNIVERSITY
            DRIVE IN CORAL SPRINGS REPORTED ESTIMATED WIND SPEEDS OF
            50 MPH.

&&

ROSS
Special weather statement, Jun 24, 3:58 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
358 PM EDT FRI JUN 24 2011

FLZ067-068-071-072-242030-
INLAND BROWARD COUNTY FL INLAND PALM BEACH COUNTY FL METRO BROWARD
COUNTY FL METRO PALM BEACH COUNTY FL
358 PM EDT FRI JUN 24 2011

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHEASTERN BROWARD COUNTY
  SOUTHEASTERN PALM BEACH COUNTY

* UNTIL 430 PM EDT

* AT 354 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM NEAR CORAL SPRINGS...AND MOVING NORTH AT 5 MPH.

* THE STORM WILL AFFECT...
  MARGATE...
  CORAL SPRINGS...
  COCONUT CREEK...
  PARKLAND...
  AND SURROUNDING COMMUNITIES.

FREQUENT LIGHTNING...GUSTY WINDS FROM 45 T0 55 MPH...UP TO
NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE
ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN
FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS
CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
PASSES.

LAT...LON 2640 8029 2638 8012 2615 8022 2620 8035
TIME...MOT...LOC 1958Z 196DEG 5KT 2625 8026

85-GIBBS
Local storm report, Jun 24, 4:03 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
403 PM EDT FRI JUN 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     TSTM WND GST     SAWGRASS MILLS MALL     26.15N 80.32W
06/24/2011  E50 MPH          BROWARD            FL   TRAINED SPOTTER

            AT 340 PM EDT...A TRAINED SPOTTER AT THE SAWGRASS MILLS
            MALL REPORTED ESTIMATED WIND SPEEDS OF 40 TO 50 MPH.

&&

ROSS
Special weather statement, Jun 24, 4:04 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
404 PM EDT FRI JUN 24 2011

FLZ070-071-242030-
INLAND BROWARD COUNTY FL INLAND COLLIER COUNTY FL
404 PM EDT FRI JUN 24 2011

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  EXTREME SOUTHWESTERN BROWARD COUNTY
  EAST CENTRAL COLLIER COUNTY

* UNTIL 430 PM EDT

* AT 400 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM 4 MILES SOUTH OF MILE MARKER 60 ON ALLIGATOR
  ALLEY...AND WAS NEARLY STATIONARY.

* THE STORM WILL AFFECT...
  MILE MARKER 60 ON ALLIGATOR ALLEY...
  AND SURROUNDING COMMUNITIES.

FREQUENT LIGHTNING...GUSTY WINDS FROM 45 T0 55 MPH...UP TO
NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE
ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN
FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS
CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
PASSES.

LAT...LON 2624 8089 2602 8086 2602 8125 2621 8124
TIME...MOT...LOC 2003Z 257DEG 6KT 2612 8105

85-GIBBS

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 3:42 AM EDTSpecial Marine WarningMFL39 min
Jun 24, 9:03 AM EDTSpecial Marine WarningMFL27 min
Jun 24, 9:15 AM EDTSpecial Weather StatementMFLMiami-Dade30 min
Jun 24, 9:28 AM EDTSpecial Marine WarningMFL32 min
Jun 24, 9:58 AM EDTSpecial Marine WarningMFL47 min
Jun 24, 10:48 AM EDTSpecial Marine WarningMFL57 min
Jun 24, 2:35 PM EDTSpecial Weather StatementMFLMiami-Dade25 min
Jun 24, 2:39 PM EDTSpecial Weather StatementMFLPalm Beach36 min
Jun 24, 2:43 PM EDTSevere Thunderstorm WarningMFLPalm Beach32 min
Jun 24, 3:18 PM EDTSpecial Weather StatementMFLBroward27 min
Jun 24, 3:36 PM EDTSpecial Weather StatementMFLPalm Beach24 min
Jun 24, 3:39 PM EDTSpecial Weather StatementMFLBroward36 min
Jun 24, 3:50 PM EDTSpecial Weather StatementMFLMiami-Dade25 min
Jun 24, 3:58 PM EDTSpecial Weather StatementMFLBroward32 min
Jun 24, 4:07 PM EDTSpecial Weather StatementMFLPalm Beach23 min
Jun 24, 4:32 PM EDTSpecial Marine WarningMFL28 min
Jun 24, 4:36 PM EDTSpecial Weather StatementMFLPalm Beach24 min
Jun 24, 4:38 PM EDTSpecial Weather StatementMFLCollier37 min
Jun 24, 5:13 PM EDTSpecial Marine WarningMFL32 min
Jun 24, 5:33 PM EDTSpecial Weather StatementMFLHendry42 min
Jun 24, 6:29 PM EDTSpecial Weather StatementMFLGlades31 min

Nearby

Special Weather Statements in Florida, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.